Skip to Main Content

News

International Overdose Awareness Day

Date: 08/31/18

August 31 is International Overdose Awareness Day. The hope is to raise awareness of drug overdose.  It’s also a day for family and friends to remember loved ones who have died from an overdose. 

As the opioid epidemic continues in Indiana, it’s important to know the signs of overdose. Family and friends need to be prepared to help someone. According to the CDC, the signs of overdose include:

  • Small, constricted “pinpoint pupils”
  • Falling asleep or loss of consciousness
  • Slow, shallow breathing
  • Choking or gurgling sounds
  • Limp body
  • Pale, blue, or cold skin

If you see any of these signs, call 911. Make sure you don’t leave the person alone.

Substance use disorder is a disease. Those who struggle with addiction need resources. You can learn more about the opioid epidemic by visiting the online resource guide on our website at www.mhsindiana.com/members/hip/opioid-resources.html